Alert archive / Wisconsin / Areal Flood Advisories in 2011
Areal Flood Advisory 11, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood advisory at Jun 21, 2011, 4:13 AM CDT for 4 counties in Wisconsin. It was in force for 119 min.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2011, 4:13 AM CDT (09:13 UTC)
- Expired
- Jun 21, 2011, 6:12 AM CDT
- In force
- 119 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI
The radar
The La Crosse radar (KARX), 115 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood advisory went out at Jun 21, 1:50 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 21, 1:50 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
150 AM CDT TUE JUN 21 2011
.DISCUSSION...
MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE DURATION OF THE
HEAVY RAINFALL...HOW MUCH AND WHERE WILL THE HEAVIEST RAINFALL
OCCUR BASED ON CONVECTION/LOW LEVEL CONVERGENCE AND DEFORMATION
ZONE.
ONE MAIN KEY IS THAT SHORT TERM MODELS HAVE A FAIRLY GOOD HANDLE
ON EARLY MORNING CONVECTION LOCATION AND OVERALL
COVERAGE/INTENSITY AS IT MOVES INTO SOUTHERN MN.
REGIONAL RADAR/SATELLITE IMAGERY INDICATED TWO AREAS OF
CIRCULATION WHICH IS RELATED TO THE UPPER LOW IN EASTERN
NEBRASKA...AND DECAYING MCS ACROSS SD. ALTHOUGH THE DECAYING MCS
ACROSS SD WILL HAVE SOME INFLUENCE ON WHERE THE DEFORMATION SETS
UP ACROSS WC MN...MAIN UPPER LOW WILL HAVE MORE OF AN INFLUENCE IN
TODAYS FORECAST IN TERMS OF THE SET UP ON HEAVIER RAIN BANDS AND
SVR WX THREATS.
DEPENDING UPON WHERE THE UPPER LOW MIGRATE ACROSS NEBRASKA...INTO
NW IA...THEN SLOWLY MOVING ACROSS THE MN/IA BORDER...WILL
DETERMINE WHERE THESE HEAVIER BANDS OCCUR. LATEST GUIDANCE AND
REGIONAL OBSERVATIONS INDICATED THAT WC INTO CENTRAL MN WILL SEE
THE BULK OF THE HEAVIER RAINFALL TODAY...ONCE THE EARLY MORNING
CONVECTION MOVE NORTHWARD ACROSS S MN. THIS IS WHY HIGHER POPS ARE
ACROSS CENTRAL/WC MN...AND LOWER POPS ALONG THE IA/MN BORDER.
THERE MAY EVEN BE SOME AFTN SUNSHINE ALONG THE MN/IA BORDER WHICH
WILL SET THE STAGE FOR SVR WX POSSIBILITIES ACROSS SC/SE MN THIS
AFTN. WILL HIGHLIGHT THIS AREA IN THE MORNING HWO.
AS THE UPPER LOW BEGINS TO MOVE INTO NE IA...THEN EVENTUALLY FILLS
AND LIFTS ACROSS THE GREAT LAKES...THE HEAVIER RAINFALL WILL
DECREASE SUBSTANTIALLY WITH ONLY LEFTOVER SHRA/DRIZZLE FOR
WED/THU. CURRENT FLOOD WATCH IS IN A GOOD LOCATION BASED ON THE
CURRENT TRENDS AND FORECAST OF THE UPPER LOW MIGRATION
TODAY/TONIGHT. REMEMBER...ANY DEVIATION TO THIS UPPER LOW WILL
DETERMINE THE HEAVIER RAINFALL AMTS ACROSS THE FA. AS WITH THE
CURRENT QPF AMTS...A BROAD AREA OF ONE TO TWO INCHES IS LIKELY CWA
WIDE...WITH TWO TO THREE INCHES ACROSS THE NORTH/WESTERN FA. THERE
IS ALSO A VERY GOOD POSSIBILITY OF LOCALIZED FOUR TO FIVE INCH
TOTALS BASED ON PWS AND THE AMT OF RAINFALL ALREADY FALLEN IN SD.
AS WITH THE PREVIOUS FORECAST...THIS SYSTEM WILL BE SLOW TO MOVE
OUT OF THE REGION WHICH MEANS A PERSISTENT CHC OF -SHRA/DRIZZLE
ACROSS THE FA THRU THU...WITH A SLOW IMPROVEMENT THU AFTN IN THE
WEST...AND THU NIGHT IN THE EAST. FRIDAY/SATURDAY SEEM TO BE DRY
AT THIS TIME BASED ON TRENDS OF THE LATEST LONGER RANGE MODELS.
..JLT..
&&
.AVIATION.../06Z TAF ISSUANCE/
DESPITE IT BEING THE LONGEST DAY OF THE YEAR TODAY...THE PRIMARY
CONCERN WILL BE LOW CLOUDS AND WIDESPREAD PRECIPITATION. LOW
PRESSURE ACROSS FAR SOUTHERN NEBRASKA WILL GRADUALLY TRANSLATE
NORTHEAST...SPREADING ONE PRIMARY AXIS OF RAIN AND EMBEDDED
THUNDERSTORMS NORTHWARD ACROSS THE LOCAL AREA THROUGH THIS
MORNING. CEILINGS WILL LOWER WITH THIS...GENERALLY 700-1200
FT...WHILE VISIBILITY WILL FALL TO THE MVFR RANGE. BESIDES SOME
GUSTIER STORMS THROUGH 09Z...THE REMAINDER OF THE MID TO LATE
MORNING STORMS SHOULD PRIMARILY ONLY PRODUCE SCATTERED IFR
VISIBILITIES. AS THE LOW PRESSURE APPROACHES DURING THE AFTERNOON
TUESDAY...CONTINUED MVFR CLOUDS AND AREAS OF SHOWERS WILL
CONTINUE. THERE IS A CHANCE FOR IFR CEILINGS TO PREVAIL THROUGH
THE ENTIRE DAYLIGHT TOMORROW AT ALL TAF SITES...BUT MOST FAVORED
AT WESTERN MN AIRPORTS. THE INSTABILITY MAY RE-INCREASE DURING
THE AFTERNOON INTO THE EARLY EVENING TO PROMOTE THUNDERSTORMS ONCE
AGAIN. WINDS WILL REMAIN FROM THE GENERAL EASTERLY
DIRECTION...WITH SOME GUSTINESS TO 20 TO 25 KTS.
MSP...RAIN WILL DEFINITELY REACH THE AIRPORT...BUT THUNDERSTORM
COVERAGE IS LIKELY TO DECREASE AS THE STORMS APPROACH. STILL
BELIEVE IT WILL BE CLOSE ENOUGH TO MENTION. RAIN...POSSIBLY DOWN
TO SHOWER ACTIVITY...IS EXPECTED TO BE CONTINUING DURING THE
MORNING RUSH. MVFR VISIBILITIES ARE MOST FAVORED WITH IFR
CEILINGS DURING THE RUSH. CONFIDENCE IN SUB 1700 FT CEILINGS AT
DAYBREAK IS HIGH.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BLUE EARTH-BROWN-
CHIPPEWA-DOUGLAS-FARIBAULT-FREEBORN-KANDIYOHI-LAC QUI PARLE-
LE SUEUR-MARTIN-MCLEOD-MEEKER-NICOLLET-POPE-REDWOOD-
RENVILLE-RICE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
WASECA-WATONWAN-YELLOW MEDICINE.
WI...NONE.
&&
JLT/MTFHazardous weather outlook, Jun 20, 11:26 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1126 PM CDT MON JUN 20 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 211100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1126 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...OVERNIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MAINLY SOUTHERN MINNESOTA. THUNDERSTORMS WILL OVERSPREAD SOUTHERN AND WEST CENTRAL MINNESOTA AND EVOLVE SLOWLY NORTHEAST INTO EASTERN MINNESOTA AND WESTERN WISCONSIN TOWARDS DAYBREAK. THE MOST FAVORED AREA FOR POTENTIAL SEVERE THUNDERSTORMS IS ACROSS SOUTHERN MINNESOTA. ANY SCATTERED SEVERE THUNDERSTORMS WILL BE CAPABLE OF HEAVY RAINFALL...DAMAGING WINDS...AND A FEW TORNADOES. THE PRIMARY TORNADO THREAT WILL BE ALONG THE INTERSTATE 90 CORRIDOR. AREAS OF HEAVY RAINFALL ARE LIKELY OVERNIGHT...MAINLY ACROSS SOUTHERN AND WEST CENTRAL MINNESOTA...WHICH COULD LEAD TO FLOODING. SEE THE LATEST FLOOD WATCH IN EFFECT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY RAIN PRODUCING THUNDERSTORMS ARE LIKELY TUESDAY MORNING...WHICH COULD LEAD TO FLOODING. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON AND NIGHT...POSSIBLY INTO WEDNESDAY...ACROSS MUCH OF THE OUTLOOK AREA. PERIODS OF HEAVY RAIN ARE POSSIBLE THEN ACROSS SOUTHERN AND WESTERN MINNESOTA...WHICH COULD FURTHER LEAD TO FLOODING. SEE THE LATEST FLOOD WATCH IN EFFECT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHERN MINNESOTA...MAINLY IN THE TORNADO WATCH AREA...OVERNIGHT. IN ADDITION...RAINFALL AMOUNTS OR REPORTS OF FLOODING THROUGH THE NEXT 36 HOURS WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Jun 20, 11:11 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1111 PM CDT MON JUN 20 2011
MNZ091-210500-
MARTIN-
1111 PM CDT MON JUN 20 2011
...THUNDERSTORMS MOVING INTO MARTIN COUNTY THROUGH
MIDNIGHT CDT...
AT 1106 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BREWSTER TO 6 MILES SOUTH
OF SUPERIOR TO MALLARD...IOWA. THESE STORMS WERE MOVING NORTHEAST AT
35 MPH.
WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DUNNELL.
SHERBURN.
WILBERT.
WELCOME.
CEYLON.
FAIRMONT.
LAT...LON 4349 9485 4351 9487 4384 9487 4385 9475
4378 9459 4350 9427 4349 9472
TIME...MOT...LOC 0409Z 212DEG 28KT 4370 9542 4337 9491
4292 9468Special weather statement, Jun 20, 11:57 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1157 PM CDT MON JUN 20 2011
MNZ082>085-091>093-210545-
BLUE EARTH-FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA-WATONWAN-
1157 PM CDT MON JUN 20 2011
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BLUE EARTH...
FARIBAULT...FREEBORN...MARTIN...STEELE...WASECA AND WATONWAN COUNTIES
THROUGH 1245 AM CDT...
AT 1151 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WELCOME TO 10 MILES
SOUTHWEST OF ELMORE TO 9 MILES SOUTHWEST OF LAKE MILLS. THESE STORMS
WERE MOVING NORTH AT 45 MPH.
WINDS UP TO 45 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FAIMONT.
BLUE EARTH.
WINNEBAGO.
MAPLETON.
TRUMAN.
MADELIA.
NEW RICHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4363 9475 4411 9454 4411 9427 4396 9341
4379 9339 4349 9350 4349 9450
TIME...MOT...LOC 0455Z 197DEG 43KT 4369 9460 4346 9422
4334 9359Special weather statement, Jun 21, 12:32 AM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1232 AM CDT TUE JUN 21 2011
MNZ083>085-092-093-210630-
BLUE EARTH-FARIBAULT-FREEBORN-STEELE-WASECA-
1232 AM CDT TUE JUN 21 2011
...THUNDERSTORMS MOVING INTO BLUE EARTH...FARIBAULT...FREEBORN...
STEELE AND WASECA COUNTIES THROUGH 130 AM CDT...
AT 1228 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF BRUSH CREEK
TO 3 MILES NORTHWEST OF GLENVILLE TO 8 MILES SOUTHEAST OF NORTHWOOD.
THESE STORMS WERE MOVING NORTH AT 35 MPH.
WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ALBERT LEA.
BRUSH CREEK.
DELAVAN.
LONDON.
MINNESOTA LAKE.
MAPLETON.
EAGLE LAKE.
WASECA.
OWATONNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4349 9408 4424 9398 4424 9378 4420 9377
4420 9355 4417 9341 4420 9340 4419 9305
4349 9306
TIME...MOT...LOC 0530Z 187DEG 32KT 4368 9394 4361 9332
4342 9307Special weather statement, Jun 21, 2:08 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
208 AM CDT TUE JUN 21 2011
MNZ069-070-076>078-084-085-210800-
DAKOTA-GOODHUE-LE SUEUR-RICE-SCOTT-STEELE-WASECA-
208 AM CDT TUE JUN 21 2011
...THUNDERSTORMS MOVING INTO...GOODHUE...LE SUEUR...RICE...
STEELE AND WASECA COUNTIES THROUGH 300 AM CDT...
AT 200 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF
MORRISTOWN TO OSLO. THESE STORMS WERE MOVING NORTHEAST AT 25 MPH.
WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DEERFIELD.
MEDFORD.
WARSAW.
FARIBAULT.
RUSKIN.
KENYON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A QUICK INCH OF RAIN IS POSSIBLE FROM THESE THUNDERSTORMS. THIS MAY
RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA
ROADWAYS.
&&
LAT...LON 4419 9366 4457 9332 4425 9254 4420 9254
4419 9256 4419 9303 4395 9305
TIME...MOT...LOC 0705Z 217DEG 20KT 4423 9347 4391 9269The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:58 PM CDT | River Flood Watch | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 47 hr |
| Jun 20, 9:58 PM CDT | River Flood Watch | MPX | Le Sueur, Scott, Sibley | 24 hr |
| Jun 20, 9:58 PM CDT | River Flood Watch | MPX | Carver | 66 hr |
| Jun 20, 10:09 PM CDT | River Flood Warning | MPX | Redwood | 70 hr |
| Jun 20, 11:11 PM CDT | Special Weather Statement | MPX | Martin | 49 min |
| Jun 20, 11:57 PM CDT | Special Weather Statement | MPX | Blue Earth, Faribault, Martin | 48 min |
| Jun 21, 12:32 AM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Steele, Waseca | 58 min |
| Jun 21, 2:08 AM CDT | Special Weather Statement | MPX | Rice | 52 min |
| Jun 21, 3:19 AM CDT | Areal Flood Advisory | MPX | Dakota, Goodhue, Hennepin, Ramsey, Washington | 105 min |
| Jun 21, 11:15 AM CDT | River Flood Warning | MPX | Le Sueur, Scott, Sibley | 72 hr |
| Jun 21, 11:15 AM CDT | River Flood Warning | MPX | Dakota, Hennepin, Scott | 13 days |
| Jun 21, 1:46 PM CDT | Tornado Warning | MPX | Dakota, Goodhue | 29 min |
| Jun 21, 1:50 PM CDT | Tornado Warning | MPX | Kandiyohi | 25 min |
| Jun 21, 2:21 PM CDT | Tornado Warning | MPX | Dakota, Washington | 24 min |
| Jun 21, 3:13 PM CDT | Tornado Warning | MPX | Anoka, Hennepin, Ramsey | 32 min |
| Jun 21, 4:42 PM CDT | Areal Flood Advisory | MPX | Benton, Sherburne, Stearns, Wright | 3 hr |
Nearby
Areal Flood Advisories in Wisconsin, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.